Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 18, 2000, 2:37 PM MDT for Fremont County, Madison County, Idaho. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2000, 2:37 PM MDT (20:37 UTC)
- Expired
- Jul 18, 2000, 3:40 PM MDT
- In force
- 63 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
Counties Fremont County, ID, Madison County, ID
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.6 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 2097 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPIH 182036 SVRPIH IDC043-065-182140- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 237 PM MDT TUE JUL 18 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN FREMONT COUNTY IN EASTERN IDAHO MADISON COUNTY IN EASTERN IDAHO * UNTIL 340 PM MDT * AT 235 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR ROBERTS...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLANO AT 300 PM MDT SUGAR CITY AT 315 PM MDT REXBURG AT 315 PM MDT HAIL TO 1 INCH IN DIAMETER AND WIND GUSTS TO 45 MPH ARE LIKELY WITH THIS STORM. PERSONS IN THE PATH OF THIS DANGEROUS STORM SHOULD TAKE SHELTER IN A BUILDING AWAY FROM WINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 9:30 AM MDT, 5 hours 7 minutes earlier.
Area forecast discussion, Jul 18, 9:30 AM MDT, 5 hours 7 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 930 AM MDT TUE JUL 18 2000 MOST SIGNIFICANT UPDATE THIS MORNING WILL BE TO INCREASE POPS FROM 20 TO 30% AND SWITCH TO AREAL WORDING FOR THE SNAKE PLAIN ZONES AND THE SOUTHERN IDAHO HIGHLAND ZONES. 12Z KLKN SOUNDING EXHIBITING AN EXTREMELY MOIST PROFILE...WITH AN OBSERVED LI APPROACHING -7. EARLY MORNING GOES SOUNDER AND WV IMAGERY NICELY DEPICTED PLACEMENT AND MOVEMENT OF S/WVS INTO AND AROUND CWFA...WITH THE FIRST S/WV AXIS CURRENTLY PUSHING ACROSS SE IDAHO. NEXT S/WV IS IN NW NV...WHICH THE 12Z ETA THINKS IS ACTUALLY A STRETCHED-OUT PORTION OF THE FIRST. S/WV OF CONCERN IS THE ONE IN WEST-CNTRL CAL. 12Z MODELS SEEM TO BE SLIGHTLY OFF IN POSN AND A LITTLE SLOW WITH MOVEMENT OF THIS WAVE... ALTHOUGH MESO-ETA TRIES TO PUSH A SPOKE OF THIS ENERGY INTO SE IDAHO BY THIS AFTERNOON. 3H JET MAX LAYING W-E ACROSS UT/CO LEAVES SE IDAHO IN QUESTIONABLE DYNAMICS. HOWEVER...THINK ENOUGH MOISTURE IN PLACE THAT GOOD DIURNAL HEATING WILL BE ENOUGH TO SPARK SCT TSTORMS ONCE AGAIN IN THE SNAKE PLAIN AND THE SOUTHERN HIGHLANDS. SE IDAHO MESONET DATA SHOWS LIGHT ERRATIC WINDS...LIKELY DUE TO LEFTOVER BOUNDARIES FROM LAST NIGHT'S CONVECTION. THESE BOUNDARIES WILL LIKELY WREAK HAVOC ON WIND DIRECTION...BUT THINK THAT BY AFTERNOON WINDS IN THE SNAKE PLAIN WILL BECOME SOUTHWESTERLY AS WINDS ALOFT MIX DOWN. ACROSS REST OF CWFA...CLOUD COVER NOT AS THICK OR WIDESPREAD AS YESTERDAY...SO MUCH OF AREA STARTING OUT WITH A BIT MORE SUN AND BETTER DIURNAL HEATING. NORTHERN PORTION OF CWFA STILL MOIST AND WILL LIKELY SEE ANOTHER ROUND OF TSTORMS. AGAIN...LIKELY NOT AS WIDESPREAD OR AS STRONG AS YESTERDAY. WILL CHANGE CENTRAL MOUNTAINS AND UPPER SNAKE HIGHLANDS WORDING TO AREAL COVERAGE AND DROP POPS TO CHANCE CAT. DMH .KSFX WSR-88D...OPERATIONAL...VCP 32. BYI 91/57/91 222 .PIH...NONE. PIH BB 088/05>2 089/051 090 09222
In the hours before
Local storm report, Jul 18, 12:29 PM MDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS
1129 AM MST TUE JUL 18 2000
TIME (MST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOsCATION....
330 PM 3N DARLINGTON ID 1 INCH HAIL
07/17/00 CUSTERThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:17 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 18 min |
| Jul 18, 1:05 AM MDT | Severe Thunderstorm Warning | PIH | Butte | 30 min |
| Jul 18, 1:11 AM MDT | Severe Thunderstorm Warning | PIH | Butte | 44 min |
| Jul 18, 1:30 PM MDT | Severe Thunderstorm Warning | PIH | Butte | 25 min |
| Jul 18, 2:16 PM MDT | Severe Thunderstorm Warning | PIH | Jefferson | 44 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.